Alert archive / New Mexico / Wind Advisories in 2007
Wind Advisory 29, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Dec 5, 2007, 3:08 PM MST. It took effect at Dec 6, 2007, 11:00 AM MST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Dec 5, 2007, 3:08 PM MST (22:08 UTC)
- In effect from
- Dec 6, 2007, 11:00 AM MST
- Expired
- Dec 6, 2007, 4:02 PM MST
- In force
- 5 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KABQ 052208 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 308 PM MST WED DEC 5 2007 NMZ004-005-011-012-060700- /O.NEW.KABQ.WI.Y.0029.071206T1800Z-071206T2300Z/ SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY- INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE... LAS VEGAS/RATON...MORIARTY/ESTANCIA...SANTA ROSA 308 PM MST WED DEC 5 2007 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 4 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 4 PM MST THURSDAY. WINDS WILL SHIFT TO THE WEST AND SOUTHWEST AND INCREASE SPEED TO 35 MPH THROUGH THURSDAY AFTERNOON. EXPECT GUSTS TO 45 MPH DEVELOPING BY MID AFTERNOON...WITH GUSTS TO 50 MPH ON THE EAST SIDE OF THE CENTRAL MOUNTAIN CHAIN AND NORTHEAST HIGHLANDS. EXPECT STRONGEST WINDS BELOW PASSES AND CANYONS. AREAS AFFECTED INCLUDE INTERSTATE 40 FROM NEAR MORIARTY EAST TO NEWKIRK...OR FROM MILE POST 195 TO MILE POST 305...AND INTERSTATE 25 FROM NEAR ELDORADO TO THE COLORADO LINE...OR FROM MILE POST 290 TO MILE POST 460. EXPECT WINDY CONDITIONS ALSO ON HIGHWAY 285...HIGHWAY 60....HIGHWAY 84...HIGHWAY 56...AND HIGHWAY 64. DRIVERS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. $$ SHY
4 follow-up statements
000 WWUS75 KABQ 060438 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 938 PM MST WED DEC 5 2007 NMZ004-005-011-012-061200- /O.CON.KABQ.WI.Y.0029.071206T1800Z-071206T2300Z/ SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY- INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE... LAS VEGAS/RATON...MORIARTY/ESTANCIA...SANTA ROSA 938 PM MST WED DEC 5 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 4 PM MST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 4 PM MST THURSDAY. WEST TO SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH THURSDAY AFTERNOON FROM THE EAST SLOPES OF THE CENTRAL MOUNTAINS EASTWARD THROUGH THE NORTHEAST HIGHLANDS AND THE ESTANCIA VALLEY. EXPECT THE STRONGEST WINDS BELOW PASSES AND CANYONS. A FEW LOCATIONS TO BE AFFECTED BY GUSTY WINDS INCLUDE INTERSTATE 25 FROM SANTA FE NORTH TO THE COLORADO BORDER...INTERSTATE 40 FROM NEAR MORIARTY EAST TO NEWKIRK...AS WELL AS HIGHWAY 285 FROM ENCINO NORTH TO SANTA FE...AND HIGHWAY 84 FROM LAS VEGAS SOUTH TO INTERSTATE 40. DRIVERS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. $$ GUYER
000 WWUS75 KABQ 061040 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 340 AM MST THU DEC 6 2007 NMZ004-005-011-012-061900- /O.CON.KABQ.WI.Y.0029.071206T1800Z-071206T2300Z/ SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY- INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE... LAS VEGAS/RATON...MORIARTY/ESTANCIA...SANTA ROSA 340 AM MST THU DEC 6 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 4 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 4 PM MST THIS AFTERNOON. WEST TO SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH THURSDAY AFTERNOON FROM THE EAST SLOPES OF THE CENTRAL MOUNTAINS EASTWARD INTO THE NORTHEAST HIGHLANDS AND THE ESTANCIA VALLEY. EXPECT THE STRONGEST WINDS BELOW PASSES AND CANYONS. A FEW LOCATIONS TO BE AFFECTED BY GUSTY WINDS INCLUDE INTERSTATE 25 FROM SANTA FE NORTH TOWARD THE COLORADO BORDER...INTERSTATE 40 FROM NEAR MORIARTY EAST TO NEWKIRK...AS WELL AS HIGHWAY 285 FROM ENCINO NORTH TO SANTA FE...AND HIGHWAY 84 FROM LAS VEGAS SOUTH TO INTERSTATE 40. DRIVERS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. $$ 40/44
000 WWUS75 KABQ 061851 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1151 AM MST THU DEC 6 2007 NMZ004-005-011-012-062300- /O.CON.KABQ.WI.Y.0029.000000T0000Z-071206T2300Z/ SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY- INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE... LAS VEGAS/RATON...MORIARTY/ESTANCIA...SANTA ROSA 1151 AM MST THU DEC 6 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. WESTERLY WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH THIS AFTERNOON FROM THE EAST SLOPES OF THE CENTRAL MOUNTAINS EASTWARD INTO THE NORTHEAST HIGHLANDS AND THE ESTANCIA VALLEY. A FEW LOCATIONS TO BE AFFECTED BY GUSTY WINDS INCLUDE INTERSTATE 25 FROM SANTA FE NORTH TOWARD THE COLORADO BORDER...INTERSTATE 40 FROM NEAR MORIARTY EAST TO NEWKIRK...AS WELL AS HIGHWAY 285 FROM ENCINO NORTH TO SANTA FE...AND HIGHWAY 84 FROM LAS VEGAS SOUTH TO INTERSTATE 40. DRIVERS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. $$ 50
000 WWUS75 KABQ 062302 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 402 PM MST THU DEC 6 2007 ...STRONG WINDS EXPECTED ACROSS THE CENTRAL MOUNTAINS AND ADJACENT HIGH PLAINS TO THE EAST FRIDAY AFTERNOON... .THE FLOW ALOFT WILL STRENGTHEN ON FRIDAY AND EVENTUALLY MIX DOWN TO THE SURFACE. THE STRONGEST WIDNS ARE EXPECTED TO AFFECT THE HIGHER TERRAIN ACROSS THE CENTRAL AND SOUTH CENTRAL MOUNTAINS AS WELL AS THE HIGH PLAINS TO THE EAST OF THE CENTRAL MOUNTAINS FRIDAY AFTERNOON. NMZ005-011-012-071200- /O.CAN.KABQ.WI.Y.0029.000000T0000Z-071206T2300Z/ /O.NEW.KABQ.WI.Y.0030.071207T1900Z-071208T0100Z/ NORTHEAST HIGHLANDS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY- INCLUDING THE CITIES OF...LAS VEGAS/RATON...MORIARTY/ESTANCIA... SANTA ROSA 402 PM MST THU DEC 6 2007 ...WIND ADVISORY IN EFFECT FROM 12 PM TO 6 PM MST FRIDAY... ...WIND ADVISORY IS CANCELLED FOR TODAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 12 PM TO 6 PM MST FRIDAY. THE WIND ADVISORY WHICH HAD BEEN ISSUED FOR TODAY HAS BEEN CANCELLED. SOUTHWEST WINDS WILL INCREASE TO BETWEEN 25 TO 35 MPH WITH GUSTS TO 50 MPH FRIDAY AFTERNOON. DRIVERS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. $$ NMZ004-070015- /O.CAN.KABQ.WI.Y.0029.000000T0000Z-071206T2300Z/ SANGRE DE CRISTO MOUNTAINS- INCLUDING THE CITY OF...RED RIVER/TAOS/SANTA FE 402 PM MST THU DEC 6 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DROPPED BELOW ADVISORY LEVELS SO THE ADVISORY HAS BEEN CANCELLED. $$ NMZ010-016-017-071200- /O.NEW.KABQ.WI.Y.0030.071207T1900Z-071208T0100Z/ SANDIA/MANZANO MOUNTAINS-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- INCLUDING THE CITIES OF...SANDIA PARK/CEDAR CREST...CARRIZOZO... RUIDOSO 402 PM MST THU DEC 6 2007 ...WIND ADVISORY IN EFFECT FROM 12 PM TO 6 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 12 PM TO 6 PM MST FRIDAY. SOUTHWEST WINDS WILL INCREASE TO BETWEEN 25 TO 35 MPH WITH GUSTS TO 50 MPH FRIDAY AFTERNOON. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. $$ 50
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Dec 5, 3:00 PM MST, 8 minutes earlier.
Area forecast discussion, Dec 5, 3:00 PM MST, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MST WED DEC 5 2007 .DISCUSSION...WEATHERWISE YOU NAME IT AND WE MAY WELL HAVE IT...OR MOST OF IT...OVER THE NEXT SEVERAL DAYS. COMPLEX PATTERN SETTING UP WITH 2 OR 3 SIGNIFICANT UPPER LOWS/SHORT WAVES AFFECTING NM NEXT 5 OR 6 DAYS. FOR NOW THE FIRST SIGNIFICANT DOLLOP OF MOISTURE INVADING N SECTIONS OF NM AND WITH DRY AIR AT LOW LEVELS ANY PCPN SHOULD BE TRACE OR JUST A FEW HUNDREDTHS AT MOST. THU AFTN WINDS ALOFT COMBINED WITH TIGHTENING SFC PRES GRADIENT SEEMS LIKELY TO BE ENOUGH FOR AT LEAST MARGINAL WIND ADVISORY ZONES 4...5...11...AND 12. SO IT HAS BEEN HOISTED. BACK TO PCPN...LITTLE IF ANY EXPECTED THU AND THU EVENING...THOUGH SOME LIGHT SNOW AND RAIN SEEMS POSSIBLE NEAR OR NORTH OF A LINE FROM SOUTHERN CHUSKAS TO ROUGHLY ANGEL FIRE. THEREAFTER PCPN LOOKS TO EXPAND ENOUGH TO AFFECT MOST OF NW HALF OF NM BY FRI NIGHT...BUT INITIAL MOISTURE AND PCPN SURGE WILL DECREASE FROM W TO E LATER FRI NIGHT AND SAT MORNING AS FIRST SIGNIFICANT DISTURBANCE WEAKENS WHILE CROSSING THE STATE. COLD FRONT DROPS FROM NE TO SW ACROSS MOST OF THE STATE BETWEEN LATE SAT AND LATE SUN. THAT SHOULD INCREASE OVERRUNNING AND ISENTROPIC LIFT IN THE COLDER AIRMASS BEHIND THE FRONT WHICH SHOULD ACT TO EXPAND PCPN...MOSTLY FROZEN OR FROZEN/FREEZING MIX. A THIRD WAVE OF PCPN IS POSSIBLE LATER MON INTO TUE AS THE BIGGEST PIECE OF THIS STORM COMPLEX APPROACHES THEN CROSSES NM. PATH OF THAT MORE UNCERTAIN THAN THE INITIAL SYSTEM. POSTED 1 SPS CONCERNING THIS SYSTEM THIS AM AND ANOTHER DUE WITHIN THE HOUR. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 32 50 36 48 / 5 10 40 40 GALLUP.......................... 28 55 35 49 / 5 5 20 40 GRANTS.......................... 28 56 32 52 / 5 5 10 20 GLENWOOD........................ 33 65 34 60 / 5 0 5 20 CHAMA........................... 22 48 24 46 / 20 20 40 50 LOS ALAMOS...................... 30 52 32 52 / 5 5 10 20 RED RIVER....................... 24 45 25 47 / 10 10 20 30 TAOS............................ 28 50 30 50 / 10 5 10 20 SANTA FE........................ 31 54 35 55 / 5 5 10 10 SANTA FE AIRPORT................ 33 56 35 53 / 5 5 10 10 ESPANOLA........................ 25 57 28 56 / 5 5 10 10 ALBUQUERQUE HEIGHTS............. 38 60 40 57 / 5 5 5 5 ALBUQUERQUE VALLEY.............. 34 61 36 58 / 5 0 5 5 ALBUQUERQUE FOOTHILLS........... 35 57 37 57 / 5 5 5 5 ALBUQUERQUE WEST MESA........... 36 60 38 59 / 5 5 5 5 SOCORRO......................... 32 65 33 63 / 5 0 0 5 SANDIA PARK/CEDAR CREST......... 31 54 31 52 / 5 5 5 10 MORIARTY/ESTANCIA............... 27 61 32 56 / 5 0 0 5 CARRIZOZO....................... 33 63 34 63 / 5 0 0 5 RUIDOSO......................... 31 61 35 60 / 5 0 0 5 RATON........................... 31 56 31 53 / 10 5 10 10 LAS VEGAS....................... 35 60 34 57 / 10 5 5 5 ROY............................. 35 58 35 58 / 10 5 5 5 CLAYTON......................... 36 62 34 55 / 5 5 5 5 SANTA ROSA...................... 36 70 38 66 / 10 5 5 5 TUCUMCARI....................... 40 68 40 67 / 10 5 0 5 FORT SUMNER..................... 34 71 35 72 / 5 5 0 5 CLOVIS.......................... 39 69 39 68 / 5 5 0 5 PORTALES........................ 37 70 37 72 / 5 5 0 5 ROSWELL......................... 38 73 42 74 / 5 0 0 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 11 AM TO 4 PM MST THURSDAY FOR THE FOLLOWING ZONES...NMZ004-005-011-012. && 43
Hazardous weather outlook, Dec 5, 6:00 AM MST, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MST WED DEC 5 2007 NMZ001>021-026-061300- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 600 AM MST WED DEC 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY BREEZY TO WINDY CONDITIONS ARE EXPECTED THURSDAY ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. A WIND ADVISORY MAY BE NEEDED ACROSS THIS AREA AS WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 50 MPH ARE POSSIBLE. A SERIES OF STORM SYSTEMS WILL AFFECT THE STATE BETWEEN THURSDAY NIGHT AND EARLY NEXT WEEK. THE FIRST OF WHICH WILL BEGIN TO AFFECT NORTHWEST NEW MEXICO THURSDAY NIGHT AND SPREAD EASTWARD THROUGH SATURDAY. THE WESTERN HALF OF NEW MEXICO IS EXPECTED TO RECEIVE THE BULK OF PRECIPITATION. MUCH OF THE PRECIPITATION WILL BEGIN AS RAIN AND THEN TURN TO SNOW FRIDAY NIGHT...WITH A RAIN AND SNOW MIX EXPECTED SATURDAY. SIGNIFICANT SNOWFALL ACCUMULATIONS ARE POSSIBLE...ESPECIALLY ACROSS THE NORTHERN MOUNTAINS. ISOLATED TO SCATTERED RAIN AND SNOW SHOWERS ARE POSSIBLE SUNDAY AND MONDAY...BUT OVERALL...PRECIPITATION COVERAGE SHOULD DECREASE. THE NEXT STORM SYSTEM WILL AFFECT THE STATE MONDAY NIGHT AND TUESDAY...WITH ANOTHER ROUND OF WIDESPREAD PRECIPITATION ANTICIPATED...AND THIS TIME...PRECIPITATION MAY LARGELY BE IN THE FORM OF SNOW. HOWEVER...PARTS OF THE EASTERN PLAINS COULD RECEIVE A WINTRY MIX OF SNOW...FREEZING RAIN AND SLEET. SOME UNCERTAINTY CONTINUES WITH REGARDS TO THE TIMING OF THE TWO SYSTEMS. IF YOU ARE PLANNING ON TRAVELING OR ENGAGING IN OUTDOOR ACTIVITIES DURING THIS TIME...PLEASE STAY TUNED TO THE LATEST FORECASTS. FOR MORE INFORMATION...PLEASE SEE THE SPECIAL WEATHER STATEMENT BY VISITING OUR WEBSITE...WWW.SRH.NOAA.GOV/ABQ OR LISTENING TO NOAA WEATHER RADIO. REMEMBER... WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 34
In the hours before
Special weather statement, Dec 5, 10:00 AM MST, 5 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1000 AM MST WED DEC 5 2007 NMZ001>021-026-052300- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 1000 AM MST WED DEC 5 2007 ...NEW ROUNDS OF RAIN AND SNOW LIKELY FOR NORTHERN AND CENTRAL NEW MEXICO LATE THIS WEEK THROUGH EARLY NEXT WEEK... THE CURRENT DRY AND MILDER WEATHER PATTERN OF THIS WORK WEEK WILL BE RUNNING ITS COURSE AS THE WEEK NEARS ITS END. AT LEAST TWO SEPARATE STORM SYSTEMS ARE EXPECTED TO BRING FAIRLY WIDESPREAD AND POTENTIALLY SUBSTANTIAL PRECIPITATION TO THE STATE FROM LATE THIS WEEK THROUGH EARLY NEXT WEEK. THESE STORMS WILL LIKELY BE SOMEWHAT COLDER THAN THE PREVIOUS STORM BRINGING LOWER SNOW LEVELS WITH THEM. THE FIRST STORM SYSTEM WILL REACH NORTHERN CALIFORNIA THURSDAY...DIVE INTO NORTHWEST ARIZONA FRIDAY AFTERNOON OR NIGHT...THEN TURN NORTHEAST FRIDAY NIGHT AND SATURDAY. MOISTURE IS EXPECTED TO GET DRAWN NORTH INTO NEW MEXICO AHEAD OF THIS SYSTEM. SIGNIFICANT SNOW AND LOW ELEVATION RAIN SHOULD BEGIN LATER THURSDAY NIGHT OVER THE FAR NORTHWEST AND NORTH CENTRAL PORTIONS OF THE STATE...THEN IT SHOULD SPREAD INTO A GOOD PORTION OF THE NORTHWEST HALF OR TWO THIRDS OF THE STATE LATE FRIDAY AND EARLY SATURDAY. WHILE THE BEST CHANCE FOR MORE WIDESPREAD SIGNIFICANT PRECIPITATION...MOSTLY SNOW...WITH THIS INITIAL SYSTEM WILL BE OVER THE WESTERN AND NORTHERN MOUNTAINS OF THE STATE...THE EASTERN PLAINS AND CENTRAL VALLEYS WILL RECEIVE ONLY ISOLATED TO PERHAPS SCATTERED SHOWERS. THAT MAY TURN OVER TO SCATTERED SNOW OR MIXED PRECIPITATION SATURDAY NIGHT AND SUNDAY MORNING ACROSS THE EASTERN PLAINS AS A BACK DOOR COLD FRONT SURGES SOUTH AND WEST ACROSS THAT AREA. AS THE COLDER AIR BEHIND THAT FRONT OVERSPREADS A GOOD PORTION OF THE REST OF THE STATE SUNDAY AND SUNDAY NIGHT THERE MAY BE ANOTHER UPSWING IN PRECIPITATION...MOSTLY SNOW OR SOME PRECIPITATION MIX. A SECOND STORM IS FORECAST TO TAKE SHAPE OVER SOUTHERN CALIFORNIA SUNDAY AND REACH NEW MEXICO LATER MONDAY OR TUESDAY. ANOTHER SURGE OF MOISTURE IS LIKELY WITH THIS SYSTEM. SNOW LEVELS MAY BE EVEN LOWER WITH THIS SECOND STORM. THUS THE BULK OF PRECIPITATION MAY BE IN THE FORM OF SNOW...ESPECIALLY MONDAY NIGHT. THE PATH OF THIS SECOND STORM AND ITS ATTENDANT PRECIPITATION IS MORE IN QUESTION THOUGH THAN THAT OF THE FIRST SYSTEM...SO WHETHER THE SECOND STORM SPREADS MORE PRECIPITATION ACROSS THE SOUTHEAST HALF OR THE NORTHWEST HALF OF THE STATE IS STILL DEBATABLE. WITH THE EXACT DETAILS OF THE APPROACHING ADVERSE WEATHER NOT YET EXACTLY PRECISE...THOSE PLANNING TRAVEL OR OTHER OUTDOOR ACTIVITIES ACROSS NORTHERN AND CENTRAL NEW MEXICO SHOULD REMAIN IN CLOSE TOUCH WITH THEIR PREFERRED WEATHER INFORMATION SOURCE TO BE SURE YOU HAVE THE LATEST FORECASTS AND STATEMENTS. ALLOW FOR SOME DELAYS IN TRAVEL LATE THIS WEEK THROUGH EARLY NEXT WEEK AND PREPARE YOUR VEHICLE FOR WINTER DRIVING CONDITIONS. 43
Nearby
Wind Advisories in New Mexico, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.